Jump to content

12 Years on Benzo's...Time To Be Done !


[Ja...]

Recommended Posts

Good day, Membership Board....

 

My name is Jaxx.  I was first prescribed Lorazepam twelve years ago to treat my anxiety disorder.  The initial dosage was 0.5 mg. 1-2 times daily as needed.  Fast forward to current time (minus 7 days...when I began weaning off) I was using both Clonazepam and Lorazepam (2 mg Clonazepam daily and 2 mg Lorazepam daily.)

 

I decided (on my own) to endure the withdrawal process because for a while now I have been noticing neurological deficits that are troubling. Mostly memory and fine motor skill deficits. 

 

I am working together with my doctor on a specific step-down program that is 8 weeks in duration.  I am now on day 7.  The first three days were fairly easy.  I was pretty hyper and full of energy...which felt fun for a change from the usual lethargy I've become accustomed to.  However, days 4-7 have been exceedingly miserable and I am having to do a lot of self talk to keep myself on the 'program.'

 

It is my sincere hope that this support group/board will be a place where I can learn from other people's experiences and where my experience might be helpful to others.

 

Hopefully I have provided enough information to be approved by membership... I can barely type this due to hand tremors and my head feels like it is going to explode from my body.

 

Thank you for your consideration.  I look forward to being a part of this healing process.

 

Kindest regards,

Jaxx

 

 

Link to comment
Share on other sites

Hello Jaxx, Welcome to BenzoBuddies!

 

Congratulations on your decision to taper from benzo's, it's one of the most important decisions you'll ever make, it's a life changing experience.  I'm glad to hear you're working with your Dr, it's important to have their support.  Your taper appears to be a bit more rapid than we like to see, we typically suggest a 10% reduction in your total dose every week or two to minimize withdrawal symptoms to hopefully allow you to stay functional.

 

Is it your plan to reduce both benzo's at the same time?  We'd probably suggest if you plan to do this, to taper from the Ativan first since it's half life is shorter than Clonazepam.  Please let us know how we can help.

 

Pam

 

Link to comment
Share on other sites

Hello Pamster and thank you for the kind welcome!

 

I am weaning from both drugs on the eight week schedule. 

 

As for help, I think I would just like to be reassured that certain symptoms of withdrawal are (so called) normal.  For example, sleep last night was miserable. Fraught with strange dreams that I could not shake.  Most disturbingly, I woke up to find that a blood vessel in my left eye was burst and the white area is deep red and the eye is painful.  I have never had that happen before.  I am experiencing mental confusion especially with decision making.  I run a small business and I have not been present for a few days.  I am going back today and hoping I can appear normal to staff.

 

Also, in addition to posting on this forum, I am keeping a diary that I am updating often. 

 

There is a lot more going on with me as relates to withdrawal but I am too confused right now to put it out there.

 

I think my new addiction is going to be this forum.

 

Thank you, Pam and anyone else out there with advice and experience.  Also, anyone who is where I am right now... I feel ya!

 

Regards,

Jaxx

Link to comment
Share on other sites

Hi Jaxx,

 

We'll certainly support you as you do this, and we'll reassure you that what you're feeling is common, however, don't be alarmed if other members drop in to caution you about your taper plan.  We all mean well, but we hate to see anyone suffer if we can prevent it, we know the pain.  This is why we recommend slow tapers, we all need to still function in our lives and benzo withdrawal makes that very difficult.

 

I've not heard about blood vessels bursting as a result of withdrawal, but the mental confusion you're feeling is well known here, we call it Cog Fog.  We've all had a great deal of experience with faking it around those who don't know or understand what is happening to us, it's exhausting.

Link to comment
Share on other sites

Pam .... I am meant to report to my doctor tomorrow.  I will ask him about drawing out the plan for longer term and higher dosage???  This is the structure:  2 weeks at 0.5 mg. L-pam 3 x daily (am, noon, pm)  Then 2 weeks at 0.5 mg. 2 x daily (am, pm)  Then 2 weeks 0.25 mg 2 x daily, then 2 weeks 0.25mg 1 x daily... then done (allegedly.)

 

Is that an overly ambitious plan that will be painful and possibly derail my chances for success?

 

Thank you... Jaxx

Link to comment
Share on other sites

Hello Jaxx, Welcome! Like the flamingo  :laugh:

 

Your plan is overly ambitious in the sense that it is quicker than the standard 10% cuts every 1 to 2 weeks, but it isn't impossible.  There are those who have done cold turkeys and managed to recover (not advocating).  What you are doing is safer than a cold turkey, but harsher than the recommended taper rate.

 

Will that plan derail your chance for success? No one can say for sure, it depends on your lifestyle and how well you can weather intense symptoms.  The slower and steadier you taper (within reason) the more time you give your body to adjust, thus lessening the severity of your withdrawal symptoms.  Considering that some members have reinstated do to intense withdrawal symptoms, it would be best to put yourself in a situation where you avoid that situation, via a slow taper.

 

Ultimately we will support you no matter what you decide to do.  We just don't like fellow buddies to go through unnecessary suffering if it can be avoided.

 

Crono

Link to comment
Share on other sites

Hi Jaxx,

 

Congratulations on a very wise decision to free yourself from benzos.  I agree with Pamster and Crono.  You really don't want to get yourself into trouble.  I think Pamster made a very good point when she told you to taper from the Ativan first because of its short half-life.  I wish you well on your journey to be benzo free!

Link to comment
Share on other sites

I've come to the right place, Crono.  I feel VERY supported and that is what I was hoping for.  

 

Certainly, I do not wish to suffer.  BUT, since I am seven days in and have managed not to seize up or die, I think I will give it just a few more days time before I consider altering the plan.  If I feel like I do right now in these few days mentioned, I will definitely taper down more slowly.  If it weren't so agonizing (these feelings of withdrawal) they could be considered kind of interesting.  I am being introduced to parts of my body I never knew existed...through zapping, shivering, muscle seizing, brain tracers, blurred vision and all at once too!  What a BLAST this IS  :sick:

Link to comment
Share on other sites

In a bizarre way I found parts of my benzo journey a bit fascinating too. We sure become in-tune with our body's through this.  :o  You're not alone jaxx, we're here for you.

 

Welcome :)

Link to comment
Share on other sites

Helllllpppp....  The pain was too much.  I blew my excellent seven days and took 0.5 mg. Clonazepam.  And when that didn't work perfectly, I took 1 mg. Lorazepam.  I think you all are right.  My step down plan (designed by doctor) is too rapid.  I've been miserable and worried about seizure possibility given the tremors, blown vessel in my eye and disorientation. 

 

I think I need to start over.  I am going to present my doctor with the step down options recommended by this site.  I am going to send him a link via email.  I am going to tell him about the comments being made here by you all who know what you are talking about.  It doesn't seem right that I should be feeling like I need an emergency room all day.  There has to be a way to achieve a level of minimal comfort so as to be able to function.  Is this an unrealistic expectation?

 

Now I have a migraine... which I've been getting for years.  But this one is a ten on the pain scale and surely brought on by the stress of withdrawal, I imagine.

 

I hope this set back does not mean that getting off Benzo's is going to be impossible for me.  I am wholly committed and am willing to accept trial and error as the route for finding my way out.

 

I am scared a little.... Jaxx

Link to comment
Share on other sites

I hope you find this encouraging Jaxx, my migraines are becoming less and less frequent the farther away I get from my last benzo!
Link to comment
Share on other sites

×
×
  • Create New...